Alert archive / New York / Snow Squall Warnings in 2026

Snow Squall Warning 19, NWS Buffalo, NY

February 3, 20266 counties in New York

NWS Buffalo, NY issued this snow squall warning at Feb 3, 2026, 4:59 PM EST for 6 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2026, 4:59 PM EST (21:59 UTC)
Expired
Feb 3, 2026, 6:00 PM EST
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 97 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2026-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2026-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS51 KBUF 032159
SQWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
459 PM EST Tue Feb 3 2026

NYC037-051-055-069-117-121-032300-
/O.NEW.KBUF.SQ.W.0019.260203T2159Z-260203T2300Z/
Wayne NY-Wyoming NY-Livingston NY-Genesee NY-Monroe NY-Ontario NY-
459 PM EST Tue Feb 3 2026

The National Weather Service in Buffalo has issued a

* Snow Squall Warning for...
  Northwestern Wayne County in western New York...
  Northeastern Wyoming County in western New York...
  Northern Livingston County in western New York...
  Southeastern Genesee County in western New York...
  Monroe County in western New York...
  Northwestern Ontario County in western New York...

* Until 600 PM EST.

* At 459 PM EST, a dangerous snow squall was located along a line
  extending from near Webster to near Attica, moving east at 25 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 20 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

This includes the following highways...
 Interstate 390 between exits 8 and 12.
 Interstate 90 between exits 44 and 47.

Locations impacted include...
Rochester, Irondequoit, Chili, East Rochester, Webster, Fairport,
Brighton, Gates-North Gates, Ontario, and Henrietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4281 7836 4288 7832 4293 7823 4307 7797
      4319 7766 4325 7758 4323 7753 4327 7742
      4328 7717 4329 7715 4330 7681 4319 7686
      4315 7695 4302 7720 4298 7730 4282 7764
TIME...MOT...LOC 2159Z 272DEG 21KT 4323 7738 4287 7818 

SNOW SQUALL...OBSERVED

$$

PP
2 follow-up statements
285 
WWUS51 KBUF 032230
SQWBUF

Snow Squall Warning
National Weather Service Buffalo NY
530 PM EST Tue Feb 3 2026

NYC037-051-055-069-117-121-032300-
/O.CON.KBUF.SQ.W.0019.000000T0000Z-260203T2300Z/
Wayne NY-Wyoming NY-Livingston NY-Genesee NY-Monroe NY-Ontario NY-
530 PM EST Tue Feb 3 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR
NORTHWESTERN WAYNE...NORTHEASTERN WYOMING...NORTHERN LIVINGSTON...
SOUTHEASTERN GENESEE...SOUTHEASTERN MONROE AND NORTHWESTERN ONTARIO
COUNTIES...

At 530 PM EST, a dangerous snow squall was located along a line
extending from near Williamson to near Pavilion, moving east at 25
mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and visibility rapidly falling to less than 
         one-quarter mile. Wind gusts up to 20 mph.

SOURCE...Radar and webcams.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

This includes the following highways...
 Interstate 390 between exits 8 and 12.
 Interstate 90 between exits 44 and 46.

Locations impacted include...
East Rochester, Fairport, Brighton, Ontario, Henrietta, Penfield,
Williamson, Marion, Palmyra, and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4282 7817 4287 7815 4292 7796 4299 7791
      4301 7779 4307 7772 4314 7747 4328 7727
      4330 7681 4318 7687 4282 7764
TIME...MOT...LOC 2230Z 276DEG 22KT 4319 7722 4283 7796 

SNOW SQUALL...OBSERVED

$$

PP
683 
WWUS51 KBUF 032300
SQWBUF

Snow Squall Warning
National Weather Service Buffalo NY
600 PM EST Tue Feb 3 2026

NYC037-051-055-069-117-121-032310-
/O.EXP.KBUF.SQ.W.0019.000000T0000Z-260203T2300Z/
Wayne NY-Wyoming NY-Livingston NY-Genesee NY-Monroe NY-Ontario NY-
600 PM EST Tue Feb 3 2026

...THE SNOW SQUALL WARNING FOR NORTHWESTERN WAYNE...NORTHEASTERN
WYOMING...NORTHERN LIVINGSTON...SOUTHEASTERN GENESEE...SOUTHEASTERN
MONROE AND NORTHWESTERN ONTARIO COUNTIES HAS EXPIRED...

The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning has been allowed to expire. Roads will remain
snow covered.

&&

LAT...LON 4282 7817 4287 7815 4292 7796 4299 7791
      4301 7779 4307 7772 4314 7747 4328 7727
      4330 7681 4318 7687 4282 7764
TIME...MOT...LOC 2300Z 270DEG 21KT 4318 7700 4282 7774 

$$

PP

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Feb 3, 12:26 PM EST, 4 hours 33 minutes earlier. Its key messages:

  • 1) Limited lake effect snow will continue through Thursday, mainly southeast of Lake Ontario. 2) Light to moderate snowfall for Friday with the passage of a strong cold front, followed by light lake effect snow south of Lake Ontario through the weekend. 3) Well below normal temperatures and dangerous wind chills return for the weekend as Arctic airmass moves into the region.
Area forecast discussion, Feb 3, 12:26 PM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1226 PM EST Tue Feb 3 2026

.WHAT HAS CHANGED...
A Winter Weather Advisory has been issued for Wayne and northern
Cayuga counties tonight through midday Thursday for localized
moderate lake effect snow accumulations.

&&

.KEY MESSAGES...
1) Limited lake effect snow will continue through Thursday, mainly
southeast of Lake Ontario.

2) Light to moderate snowfall for Friday with the passage of a
strong cold front, followed by light lake effect snow south of
Lake Ontario through the weekend.

3) Well below normal temperatures and dangerous wind chills return
for the weekend as Arctic airmass moves into the region.

&&

.DISCUSSION...
KEY MESSAGE 1...Limited lake effect snow will continue through
Thursday, mainly southeast of Lake Ontario.

A mid level trough will move east across southern Ontario into
northern NY tonight, with an associated cold front crossing the
eastern Great Lakes this evening. Broad ascent ahead of the mid
level trough and an increase in synoptic scale moisture and low
level convergence will continue to support areas of light snow
through this evening, especially across Western NY and east of Lake
Ontario. Accumulations will be minor across Western NY, with a
coating to an inch in most places, and possibly up to two inches
across the higher terrain east of Lake Erie from upslope
enhancement.

Lake Ontario will enhance snowfall east of the lake this afternoon
and evening, with more localized lake effect snow then persisting
southeast of the lake overnight through Thursday. Lake induced
equilibrium levels will briefly rise to around 8K feet this evening
with the passage of the trough, then gradually lower to around 5K
feet through Wednesday and Thursday.

An area of lake enhancement will be embedded within the light snow
east of Lake Ontario this afternoon through early evening, moving
from Jefferson County southward across the Tug Hill Plateau and into
Oswego County. This will produce 1-3" of accumulation this afternoon
through early evening east of the lake.

The widespread light snow will taper off later this evening, leaving
behind a more localized band of lake effect snow overnight. The band
of snow over Oswego County initially this evening will settle
farther south and west, focusing mainly on Wayne and northern Cayuga
counties overnight through Wednesday. Expect localized accumulations
of 3-6" across northeast Wayne and northern Cayuga counties tonight
through the first half of Wednesday where the band persists the
longest.

The band of snow will likely weaken and break apart into snow
showers Wednesday afternoon as inversion heights continue to lower,
and the now higher February sun angle disrupts band organization and
results in cellular convection for what remains. The localized band
of lake effect snow may reorganize to some extent Wednesday night
through Thursday morning over northeast Wayne, northern Cayuga, and
far southern Oswego counties with a few more inches of accumulation
possible if the band comes together again. Inversion heights are
low, but a sufficient dendritic growth layer remains in the shallow
cloud bearing layer. The snow will finally end Thursday afternoon as
a ridge axis builds east across the lake and disrupts the boundary
layer wind field.

KEY MESSAGE 2...Light to moderate snowfall for Friday with the
passage of a strong cold front, followed by light lake effect snow
south of Lake Ontario through the weekend.

Sfc based ridging ahead of the next low pressure system Thursday
will bring largely quiet weather. After that...expect deteoriating
conditions with widespread light to moderate synoptic snows arriving
Friday morning across Western NY, then spreading east across the
rest of the area. The Arctic front with this system nears the Lower
Lakes Friday evening bringing with it a strong push of Arctic
air to the region. That said...with the front may even see some
snowfall enhancement, especially in the favored upslope areas south-
southeast of Lake Ontario. What snow does fall will 'likely' get
blown around as winds pickup ahead and also behind the front with
gusts up to 35 mph through Saturday evening. Synoptic snows
transition to lake effect by Saturday morning, with accumulating
snows then focused south-southeast of Lake Ontario where again we
could see some additional accumulations.

KEY MESSAGE 3...Well below normal temperatures and dangerous wind
chills return for the weekend as Arctic airmass moves into the
region.

Arctic front plows through the region Friday night with 850 hPa
temps plunging down to -21C to -26C. Add some wind....we will more
than likely see wind chills fall well below zero beginning Friday
night and then last into the weekend. For Saturday...we may 'not'
see mercury readings climb out of the single digits. Overall...we're
looking at dangerous wind chill values across all of Western and
North-central NY Friday night through Sunday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A mid level trough and associated cold front will cross the eastern
Great Lakes this evening, and will continue to support areas of
light snow this afternoon through this evening with MVFR/IFR VSBY
and MVFR CIGS.

The widespread light snow will taper off from west to east later
this evening, with more localized lake effect snow persisting
overnight through Thursday southeast of Lake Ontario. This will
continue to produce local IFR southeast of Lake Ontario just
southwest of KFZY. KROC may pick up some occasinal light snow
showers overnight through Thursday morning from the southern edge of
this lake effect band, but the snow there should remain light.
Outside of lake effect areas, there will be a mix of VFR and MVFR
CIGS tonight through Thursday.

Outlook...

Wednesday night through Thursday...IFR in lake effect snow southeast
of Lake Ontario, otherwise VFR/MVFR with scattered light snow
showers.

Friday through Friday night...IFR or below in widespread snow and
blowing
snow.

Saturday through Sunday...Areas of IFR in lake effect snow showers
south of Lake Ontario.

&&

.MARINE...
A weak trough will move across the eastern Great Lakes today with
some increase in wind, with low end Small Craft Advisory
conditions on Lake Ontario this afternoon through tonight.

The next period of more windy conditions will develop Thursday night
and continue Friday through Saturday as a strong arctic cold front
crosses the eastern Great Lakes, producing higher end Small Craft
Advisory conditions that peak Friday through Friday night on Lake
Ontario. The airmass will be quite cold, and will likely result in
freezing spray on Lake Ontario as well.

Of note...most, if not all of the Lake Erie nearshore waters are now
ice covered. Waves have been omitted from the forecast.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 7 PM this evening to noon EST
     Wednesday for NYZ004-005.
MARINE...Small Craft Advisory until 1 AM EST Wednesday for LOZ042.
         Small Craft Advisory from 4 PM this afternoon to 4 AM EST
         Wednesday for LOZ043-044.

&&

DISCUSSION...AR/Hitchcock
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Feb 3, 12:25 PM EST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1225 PM EST Tue Feb 3 2026

NYZ001>003-010>014-019>021-085-041730-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An arctic cold front will cross the region Friday through Friday
night with widespread light snow and the potential for a few snow
squalls. Limited lake effect snow will persist south of Lake Ontario
over the weekend with additional light snow accumulations.

Much colder air will move back into the region late Friday night
through Sunday, with dangerously cold wind chills likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-041730-
Wayne-Northern Cayuga-
1225 PM EST Tue Feb 3 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

An arctic cold front will cross the region Friday through Friday
night with widespread light snow and the potential for a few snow
squalls. Limited lake effect snow will persist south of Lake Ontario
over the weekend with additional light snow accumulations.

Much colder air will move back into the region late Friday night
through Sunday, with dangerously cold wind chills likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-041730-
Oswego-Jefferson-Lewis-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An arctic cold front will cross the region Friday through Friday
night with widespread light snow and the potential for a few snow
squalls. Limited lake effect snow will persist south of Lake Ontario
over the weekend with additional light snow accumulations.

Much colder air will move back into the region late Friday night
through Sunday, with dangerously cold wind chills likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-041730-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-041730-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-041730-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-041730-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1225 PM EST Tue Feb 3 2026

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 10:52 AM ESTSmall Craft AdvisoryBUF17 hr
Feb 3, 12:23 PM ESTWinter Weather AdvisoryBUFCayuga, Wayne21 hr
Feb 3, 3:25 PM ESTSnow Squall WarningBUFErie, Genesee, Monroe, Niagara, Orleans, Wyoming65 min
Feb 3, 3:56 PM ESTSnow Squall WarningBUFGenesee, Livingston, Monroe, Ontario64 min
Feb 3, 5:47 PM ESTSnow Squall WarningBUFCayuga, Oswego, Wayne58 min

Nearby

Snow Squall Warnings in New York, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.